Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 6, 1996, 1:47 AM CST for Lincoln County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 1996, 1:47 AM CST (07:47 UTC)
- Expired
- Mar 6, 1996, 4:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 060748 FFWBNA TNC103-061045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 147 AM CST WED MAR 6 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 445 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LINCOLN COUNTY AT 144 AM CST PERSISTENT HEAVY RAIN HAS CAUSED EXTENSIVE STREET FLOODING IN THE CITY OF FAYETTEVILLE. HOMES WERE NOW BEING EVACUATED ON S LINCOLN STREET. THE HEAVY RAIN WILL CONTINUE THROUGH 3 AM THUS SMALL STREAM AND CREEKS WILL LIKELY OVERSPILL THEIR BANKS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 7:54 PM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Mar 5, 7:54 PM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CST TUE MAR 5 1996 EXPECT TSTMS IN WRN MID TN AFTER 04Z AND IN THE BNA AREA AFTER 09Z. TIMING MAY BE A LITTLE OFF BUT THIS IS A GENERAL SCENERIO. MAIN FIREWORKS WILL COME WED AFTERNOON AND WED NIGHT IN MID STATE AS SYSTEM MOVES TOWARD TN WITH 500 MB VORT MAX PUSHING INTO THE AREA WITH SFC FRONTAL SYSTEM STRADDLING THE STATE. BEST THREAT FOR SVR WX WILL BE OVR THE SOUTH HALF OF THE MID STATE. NOT ONLY THE THREAT OF SVR WX BUT MAY HAVE TO DEAL WITH LOCALLY HEAVY RAINFALL WED NGT. HAVE ISSUED AN SPS MENTIONING THE SVR WX THREAT IN AND LOCALLY HEAVY RAINFALL FOR MID TN WED AFTERNOON AND WED NGT. DISCUSSED FCST UPDATE WITH MEM EARLIER SO WILL NOT REITERATE HERE. THANKS FOR THE CORDINATION CALL MEM. BOYD
In the hours before
Special weather statement, Mar 5, 10:30 PM CST, 3 hours 17 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-061100- SPECIAL WEATHER STATMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1030 PM CST TUE MAR 5 1996 ...SEVERE WEATHER TO THREATEN MID STATE WEDNESDAY AND WEDNESDAY NIGHT... A DEVELOPING LOW PRESSURE SYSTEM IN THE TEXAS PANHANDLE TONIGHT WILL MOVE EASTWARD ALONG AN INVERTED SURFACE TROF BRINGING THE THREAT OF SEVERE WEATHER TONIGHT TO...ARKANSAS...MISSOURI AND PARTS OF EXTREME WESTERN KENTUCKY...ALONG WITH ALABAMA...MISSISSIPPI AND WESTERN TENNESSEE. BY WEDNESDAY MORNING THE LOW PRESSURE SYSTEM WILL HAVE MOVED INTO SOUTHEASTERN ARKANSAS WITH THE THREAT OF SEVERE WEATHER ACROSS MIDDLE TENNESSEE WEDNESDAY AND CONTINUING WEDNESDAY NIGHT. THE PRIMARY THREAT WILL BE STRONG DAMAGING WINDS AND LARGE HAIL BUT IN ADDITION LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. PEOPLE IN MIDDLE TENNESSEE ARE URGED TO MONITOR WEATHER INFORMATION AND TUNE INTO NOAA WEATHER RADIO FOR THE THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. BOYD
Special weather statement, Mar 5, 10:43 PM CST, 3 hours 4 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-061100- SPECIAL WEATHER STATMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1030 PM CST TUE MAR 5 1996 ...SEVERE WEATHER TO THREATEN MID STATE WEDNESDAY AND WEDNESDAY NIGHT... A DEVELOPING LOW PRESSURE SYSTEM IN THE TEXAS PANHANDLE TONIGHT WILL MOVE EASTWARD ALONG AN INVERTED SURFACE TROF BRINGING THE THREAT OF SEVERE WEATHER TONIGHT TO...ARKANSAS...MISSOURI AND PARTS OF EXTREME WESTERN KENTUCKY...ALONG WITH ALABAMA...MISSISSIPPI AND WESTERN TENNESSEE. BY WEDNESDAY MORNING THE LOW PRESSURE SYSTEM WILL HAVE MOVED INTO SOUTHEASTERN ARKANSAS WITH THE THREAT OF SEVERE WEATHER ACROSS MIDDLE TENNESSEE WEDNESDAY AND CONTINUING WEDNESDAY NIGHT. THE PRIMARY THREAT WILL BE STRONG DAMAGING WINDS AND LARGE HAIL BUT IN ADDITION LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. PEOPLE IN MIDDLE TENNESSEE ARE URGED TO MONITOR WEATHER INFORMATION AND TUNE INTO NOAA WEATHER RADIO FOR THE THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:21 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston | 54 min |
| Mar 6, 10:22 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 53 min |
| Mar 6, 10:39 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 51 min |
| Mar 6, 1:00 PM CST | Severe Thunderstorm Warning | OHX | Lincoln | 45 min |
| Mar 6, 1:15 PM CST | Severe Thunderstorm Warning | OHX | Moore | 45 min |
| Mar 6, 1:29 PM CST | Severe Thunderstorm Warning | OHX | Franklin | 46 min |
| Mar 6, 1:55 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Marion | 50 min |
| Mar 6, 3:24 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 51 min |
| Mar 6, 4:03 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 42 min |
| Mar 6, 4:08 PM CST | Tornado Warning | OHX | Lawrence | 52 min |
| Mar 6, 4:36 PM CST | Severe Thunderstorm Warning | OHX | Giles | 54 min |
| Mar 6, 4:45 PM CST | Tornado Warning | OHX | Giles | 45 min |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.